NOTE: Hoping to pre-empt tomorrow's expected afternoon thunderstorms, NASA managers today decided to move in the launch time for Columbia by 47 minutes. The 2 1/2 hour launch window will now open at 1:50 p.m. tomorrow. The decision to launch early does remove one end of mission daylight landing opportunity at Edwards Air Force Base, CA, but still allows two daylight landing opportunities at KSC.
The Rotating Service Structure will be retracted to the launch position at about 8:30 p.m. today, pending weather. Loading of the external tank with cryogenic propellants is scheduled to begin at about 4:47 a.m. tomorrow. The astronauts will depart the crew quarters for the launch pad at 10:30 a.m. and begin boarding Columbia about a half hour later. The hatch will be closed and sealed at 12:20 p.m., leading to launch at 1:50 p.m.
Air Force weather forecasters are currently indicating a 90 percent probability of weather prohibiting launch of Columbia on July 1. The concern is for thunderstorms and associated rain, wind and lightning.
During Tuesday's launch window, the winds at KSC are expected to be from the east at 5 knots gusting to 10 knots; temperature 85 degrees F; visibility 7 miles; humidity 72 percent; and clouds scattered at 3,000 feet. The 24-hour delay forecast reveals similar conditions and a 70 percent chance of violation.
T-TIME LENGTH OF HOLD HOLD BEGINS HOLD ENDS T-11 hours 12 hours, 30 mins. 11:00 a.m. Mon. 11:30 a.m. Tues. T-6 hours 1 hour 4:30 a.m. Tues. 5:30 a.m. Tues. T-3 hours 2 hours 8:30 a.m. Tues. 10:30 a.m. Tues. T-20 minutes 10 minutes 1:10 p.m. Tues. 1:20 p.m. Tues. T-9 minutes 10 minutes 1:31 p.m. Tues. 1:41 p.m. Tues.
Commander (CDR): Jim Halsell (Red Team) Pilot (PLT): Susan Still (Red Team) Mission Specialist (MS1): Janice Voss (Blue Team) Mission Specialist (MS2): Michael Gernhardt (Blue Team) Mission Specialist (MS3): Donald Thomas (Red Team) Payload Specialist (PS1): Roger Crouch (Blue Team) Payload Specialist (PS2): Greg Linteris (Red Team)
Tuesday, July 1
1:30 a.m. Wake up (Red Team ) 2:00 a.m. Breakfast (Red Team) 8:30 a.m. Lunch (Red Team) 8:55 a.m. Wake up (Blue Team) 9:25 a.m. Breakfast (Blue Team) * 9:12 a.m. Crew Photo (All) 9:55 a.m. Weather briefing (CDR, PLT, MS2) 9:55 a.m. Don launch and entry suits (MS1, MS3, PS1, PS2) 10:05 a.m. Don launch and entry suits (CDR, PLT, MS2) * 10:00 a.m. Crew suiting photo * 10:30 a.m. Depart for launch pad 39A * 11:05 a.m. Arrive at white room and begin ingress * 12:20 p.m. Close crew hatch * 1:50 p.m. Launch
* Televised events (times may vary slightly)
All times Eastern
For automatic e-mail subscriptions to this daily Shuttle status report or KSC originated press releases, send an Internet electronic mail message to email@example.com. In the body of the message (not the subject line) type the words "subscribe shuttle-status", or "subscribe ksc-press-release" (do not use quotation marks). The system will reply with a confirmation via e-mail of each subscription.
To remove your name from the list at any time, send an e-mail address to firstname.lastname@example.org. In the body of the message (not the subject line), type (no quotes) "unsubscribe shuttle-status", or "unsubscribe ksc-press-release."
Status reports and other NASA publications are available on the World Wide Web at: http://www-pao.ksc.nasa.gov/kscpao/kscpao.htm
Information about the countdown and mission can be accessed electronically via the Internet at: http://www.ksc.nasa.gov/shuttle/countdown/ and at http://shuttle.nasa.gov/